Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

3 year old, epilepsy, taking leveracetam, valporate. Suggestions?

Hi sir. My child is having problem of epilepsy from childhood. Now he is of 3 yr old. His weight iz 10 kg. Dctr hv started leveracetam syp.1ml twice daily. And na. Valporate susp. 2.5ml bd. Outcome is nt that much effectiv. As it is havng alot of side effects giv me sugestion that what should we do?how many days should we continue the same?
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Epilepsy is a chronic disease, which requires medications for a long period of time, at least 3-5 years of seizure-free period.

Levetiracetam and sodium valproate are good medications for treating epilepsy. However, if the child is having side effects or if they are not effective, then the medications may be changed in consultation with the doctor.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor